JenniD, I've been on 150. On my doctor's suggestion, I'm now decreasing the dosage by 1/3 every three months. I'm going very slowly because this remission was hard-won, and I don't want to lose it. I'm on Remicade, and my doctor is offering all of his Remi patients the option of getting off the Azathioprine because of a new warning that the combination of Remi and Aza may increase the chances of certain kinds of cancer.
If I crash as I reduce it, I'll go back on. I'll take the slightly increased risk of cancer over a miserable life that isn't worth living any day. I was so sick for years that no one could believe I was still working. I managed it by going to work and then coming home and doing nothing but rest so I could go back to work the next day. My life consisted of work and rest, and sometimes just rest if I couldn't make it to work. For me, the odds of cancer are an acceptible risk compared to going back to that life.
If you want to stop the med, talk to your doctor about
how to do it safely. It's your right not to take it, and I feel sure (s)he'll tell you how to do it safely, albeit recommending you not stop it.
Moderate to severe left-sided UC diagnosed 2001.
Current meds are Colazal, Azathioprine and Remicade. Completely off steroids for more than a year now! In remission since April, 2006. Remicade has been my wonder drug.
Now tapering Azathioprine, please pray for me.
"If you spend your time second-guessing your past decisions, you'll never have time to enjoy today."